Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 186, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 30, 2015, 10:25 AM CDT for Harrison County, Panola County, Texas; Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2015, 10:25 AM CDT (15:25 UTC)
- Expired
- May 30, 2015, 11:30 AM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Harrison County, TX, Panola County, TX
The radar
The Shreveport radar (KSHV), 14 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 3.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1281 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:54 AM CDT, 31 minutes earlier.
Area forecast discussion, May 30, 9:54 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
954 AM CDT SAT MAY 30 2015
.DISCUSSION...
COMPLICATED WEATHER FORECAST FOR THE UPDATE THIS MORNING. WELL
DEFINED MCV SPINNING ACROSS NORTH CENTRAL TEXAS THIS MORNING HAS
GENERATED A WELL DEFINED COLD POOL WITH A BROKEN LINE OF
CONVECTION ACROSS NE TX. BROKEN LINE OF STORMS ARE ENCOUNTERING
INCREASED INSTABILITY ACROSS DEEP EAST TEXAS AND NORTHERN
LOUISIANA THUS...EXPECT A CONTINUED THREAT OF ISOLATED STRONG TO
SEVERE THUNDERSTORMS AS WELL AS BRIEF HEAVY DOWNPOURS WHICH WILL
RESULT IN FLASH FLOODING. FURTHER TO OUR NORTH...NEW CONVECTION
HAS DEVELOPED ON THE NW FLANK OF THE MCV ACROSS N TX AND S OK.
ASSUMING THE MCV KEEPS ON AN EASTWARD TRAJECTORY...EXPECT MORE
MODERATE TO HEAVY RAIN TO MOVE INTO OUR NW ZONES THIS AFTN.
ALL THIS IS HANDLED WELL IN THE CURRENT FCST THEREFORE...NO
CHANGES WERE MADE TO THE PREVIOUS PACKAGE. FLASH FLOOD WATCH
REMAINS IN EFFECT UNTIL 7 PM THIS EVENING AND WILL TAKE ANOTHER
LOOK AT IT AS FAR AS EXPANDING IT TO INCLUDE MORE COUNTIES/
PARISHES SOUTH AND EAST OF ITS CURRENT ORIENTATION WITH THE
AFTERNOON PACKAGE.
13
&&
.PREV DISCUSSION... /ISSUED 654 AM CDT SAT MAY 30 2015/
AVIATION...
VFR TO IFR WITH AN OLD OUTFLOW BOUNDARY LYING ALONG AND N OF I-20
WHERE WIDELY SCT TSTMS/LOW CIGS/BR ARE MAKING FOR A FEW ISSUES AT
THIS TIME. HOWEVER...A TSTM COMPLEX IS GOING TO BE AFFECTING ALL
OF NE TX/N LA IT APPEARS FOR THE NEXT 6 TO 9 HRS. A FROPA WILL
RAP UP THE DAY WITH SFC WINDS SHIFTING FM S/SW TO NW. EXPECT IFR
AND WIND WITH TSTMS...GUSTS COULD BE COME SVR WITH HAIL. ATTM OUR
CLIMB WINDS ARE SW/W 20-40KTS INTO THE MID LEVELS. HIGHER SPEEDS
ON THE COMPLEX ALONG WITH A GOOD DEAL OF TURBULENCE.
PREV DISCUSSION... /ISSUED 607 AM CDT SAT MAY 30 2015/
DISCUSSION...
EARLY THIS MORNING AN UPPER LEVEL TROUGH OF LOW PRESSURE HAS
SHIFTED OVER THE FOUR STATE REGION FROM SOUTH ARKANSAS INTO NORTH
LOUISIANA. A COLD FRONT ALSO HAS SHIFTED SOUTH INTO SOUTHWEST
ARKANSAS AND BACK INTO NORTHEAST TEXAS AND INTO SURFACE LOW
PRESSURE SYSTEM OVER NORTH TEXAS. FROM THIS LOW A COLD FRONT
TRAILED SOUTHWEST ACROSS WEST TEXAS. SHOWERS AND THUNDERSTORMS
HAVE FORMED ALONG THIS BOUNDARY FROM SOUTH ARKANSAS ACROSS NORTH
LOUISIANA AND INTO NORTH TEXAS AND SOUTHWEST INTO WEST TEXAS. ANOTHER
UPPER LEVEL DISTURBANCE WAS MOVING OVER SOUTHWEST OKLAHOMA AND
INTO WESTERN SECTIONS OF NORTH TEXAS AND INTO WEST TEXAS. THIS
UPPER FEATURE WILL SPREAD EAST ALONG THE RED RIVER REGION OF NORTH
TEXAS AND ALONG THE SURFACE BOUNDARY INTO THE FOUR STATE
REGION...PRODUCING SHOWERS AND THUNDERSTORMS. THE ADDITIONAL
RAINFALL EXPECTED OVER THE FORECAST AREA WILL CONTRIBUTE TO THE
POTENTIAL FOR FLASH FLOODING AND MAY ALSO PRODUCE STRONG TO SEVERE
THUNDERSTORMS AS THE SYSTEM SHIFTS EAST. DAMAGING WINDS AND HEAVY
RAINFALL WILL BE THE PRIMARY THREATS WITH FLASH FLOODING AS
RESULT OF THE HEAVY RAIN THAT WILL BE TRAINING ALONG THE FRONTAL
BOUNDARY AND APPROACH OF THE SURFACE MOVING EAST FORMING A WAVE OF
THE BOUNDARY. THE UPPER TROUGH AXIS WILL BE SHIFTING EAST OF THE
MISSISSIPPI RIVER DURING THE EARLY EVENING SUNDAY WITH THE
RAINFALL SHIFTING TO THE SOUTHEAST AND TAPERING OFF INTO
MONDAY...WITH ONLY THE FAR SOUTHERN ZONES HAVING SLIGHT CHANCES
FOR RAIN INTO LATE MONDAY. UPPER LEVEL RIDGING WILL SHIFT EAST
INTO THE FOUR STATE REGION KEEPING THE RAIN CHANCES LOWER FOR MUCH
OF THE REST OF THE WORK WEEK WITH MAINLY THE EAST AND SOUTH HAVING
THE ONLY RAIN CHANCES. UNDER AND WITH THE ONSET OF THE UPPER RIDGE
THE DAYTIME TEMPERATURES WILL BE CLIMBING INTO THE UPPER 80S TO
THE LOWER 90S. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 82 65 81 63 / 70 40 30 10
MLU 84 67 82 64 / 60 50 40 20
DEQ 81 60 78 60 / 50 20 10 0
TXK 81 63 79 62 / 60 30 20 10
ELD 83 64 80 63 / 70 40 30 10
TYR 81 64 80 62 / 70 40 20 10
GGG 82 64 80 63 / 70 40 20 10
LFK 84 67 82 64 / 60 50 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ050-051-
059>061-070-071.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ001-002.
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ077.
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ096-097-
108>112-124>126-136>138-149>151.
&&
13Hazardous weather outlook, May 30, 10:02 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1002 AM CDT SAT MAY 30 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-311200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1002 AM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OVERSPREAD THE REGION THIS AFTERNOON BEFORE TAPERING OFF FROM NORTHWEST TO SOUTHEAST LATE THIS EVENING. ANY STORMS TODAY WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND DAMAGING WIND GUSTS... LARGE HAIL AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF DEEP EAST TEXAS INTO EAST CENTRAL AND NORTHEAST LOUISIANA ON SUNDAY BUT ISOLATED ACTIVITY CANNOT BE RULED OUT ANYWHERE ACROSS THE FOUR STATE REGION. A DRYING TREND SHOULD COMMENCE ACROSS MOST OF THE REGION NEXT WEEK WITH ONLY VERY ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED TODAY AND TONIGHT. 13
In the hours before
Local storm report, May 30, 9:08 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 AM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG WINONA 32.49N 95.17W
05/30/2015 SMITH TX 911 CALL CENTER
TREES DOWN...POWER LINES DOWN
&&
EVENT NUMBER SHV1500557
10Local storm report, May 30, 9:13 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
913 AM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM FLASH FLOOD TROUP 32.14N 95.12W
05/30/2015 SMITH TX EMERGENCY MNGR
STREET FLOODING THROUGHOUT THE CITY
&&
EVENT NUMBER SHV1500558
10Local storm report, May 30, 9:23 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
923 AM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG 2 N NEW LONDON 32.30N 94.93W
05/30/2015 RUSK TX EMERGENCY MNGR
A TREE DOWN ON STATE HIGHWAY 42
&&
EVENT NUMBER SHV1500559
10Local storm report, May 30, 9:35 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 AM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM LIGHTNING HENDERSON 32.16N 94.80W
05/30/2015 RUSK TX EMERGENCY MNGR
STRUCTURE FIRE DUE TO LIGHNING
&&
EVENT NUMBER SHV1500560
10Local storm report, May 30, 9:44 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 AM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM FLASH FLOOD QUITMAN 32.80N 95.44W
05/30/2015 WOOD TX 911 CALL CENTER
COUNTY ROAD 2088 FLOODED
&&
EVENT NUMBER SHV1500561
10Local storm report, May 30, 10:24 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 AM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG CARTHAGE 32.15N 94.34W
05/30/2015 PANOLA TX BROADCAST MEDIA
NUMEROUS TREES DOWN ON HIGHWAY 59
&&
EVENT NUMBER SHV1500562
10The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:30 AM CDT | Special Weather Statement | SHV | Franklin, Wood | 45 min |
| May 30, 7:53 AM CDT | Flash Flood Warning | SHV | Camp, Franklin, Morris, Titus, Upshur, Wood | 5 hr |
| May 30, 7:55 AM CDT | Special Weather Statement | SHV | Cass, Harrison, Marion | 50 min |
| May 30, 8:14 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Upshur, Wood | 61 min |
| May 30, 9:05 AM CDT | Flash Flood Warning | SHV | Gregg, Harrison, Marion, Morris, Nacogdoches, Panola and 2 more | 3 hr |
| May 30, 9:24 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 66 min |
| May 30, 9:34 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Titus, Upshur | 56 min |
| May 30, 10:53 AM CDT | Areal Flood Advisory | SHV | Harrison, Panola | 112 min |
| May 30, 4:48 PM CDT | Special Weather Statement | SHV | Rusk | 42 min |
| May 30, 5:24 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk | 51 min |
| May 30, 5:41 PM CDT | Tornado Warning | SHV | Nacogdoches, Rusk | 49 min |
| May 29, 7:23 PM CDT | Special Weather Statement | SHV | Grant | 52 min |
| May 29, 8:10 PM CDT | Special Weather Statement | SHV | Caldwell, LaSalle, Ouachita | 50 min |
| May 29, 8:14 PM CDT | Areal Flood Advisory | SHV | Caldwell, Grant, Jackson, LaSalle, Lincoln, Ouachita and 2 more | 3 hr |
| May 29, 8:37 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 53 min |
| May 30, 11:02 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 118 min |
| May 30, 11:11 AM CDT | Areal Flood Advisory | SHV | Bossier, Claiborne, Union, Webster | 2 hr |
| May 30, 11:48 AM CDT | Special Weather Statement | SHV | Bienville, Lincoln | 57 min |
| May 30, 12:46 PM CDT | Areal Flood Advisory | SHV | Grant, LaSalle, Winn | 119 min |
| May 30, 1:05 PM CDT | Areal Flood Advisory | SHV | Ouachita, Union | 3 hr |
| May 29, 7:38 PM CDT | Areal Flood Advisory | SHV | Hempstead, Lafayette, Miller | 3 hr |
| May 30, 11:31 AM CDT | Special Weather Statement | SHV | Union | 44 min |
| May 30, 6:07 PM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Little River, Sevier | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.